Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments
By  Chazzster  |  21

Assuming you are describing Viagra or it’s generics, yes it does tend to cause headaches including migraines and sinus congestion. I have used Viagra myself. And these effects actually last somewhat longer than the desired benefits, but they only last a few hours, not all day. Take Benadryl to help with the congestion and Tylenol to help with the headache as my doctor suggested. You need to time when you take it so it’s well before bedtime, because lying down with a migraine headache can make it worse.

Also if you are like me, I have learned that certain medications and foods can trigger or make migraines more likely. The combination of a migraine and Viagra is not a good combination. I eventually found that the nitrates in cured meats increase the likelihood of a migraine for me - Such as in most brands of bacon, ham, sausages, pastrami. So can dark chocolate too. Also certain medications such as Flomax (also prescribed for baldness under a different name I think) frequently trigger migraines. For me it wasn’t just one thing that triggered migraines, it was a combination of things that added up to migraines.

The short version - talk to your prescribing doctor. There may be other medications or foods that are worsening the side effects you are experiencing and it may be possible to find an acceptable balance that works for you. Don’t give up so easily on sex...

By  FrenchFried  |  8

There is more than one kind correct? Maybe this one just didn't work for you. Go back to the doc!!

COMMENTS
By  Chazzster  |  21

Assuming you are describing Viagra or it’s generics, yes it does tend to cause headaches including migraines and sinus congestion. I have used Viagra myself. And these effects actually last somewhat longer than the desired benefits, but they only last a few hours, not all day. Take Benadryl to help with the congestion and Tylenol to help with the headache as my doctor suggested. You need to time when you take it so it’s well before bedtime, because lying down with a migraine headache can make it worse.

Also if you are like me, I have learned that certain medications and foods can trigger or make migraines more likely. The combination of a migraine and Viagra is not a good combination. I eventually found that the nitrates in cured meats increase the likelihood of a migraine for me - Such as in most brands of bacon, ham, sausages, pastrami. So can dark chocolate too. Also certain medications such as Flomax (also prescribed for baldness under a different name I think) frequently trigger migraines. For me it wasn’t just one thing that triggered migraines, it was a combination of things that added up to migraines.

The short version - talk to your prescribing doctor. There may be other medications or foods that are worsening the side effects you are experiencing and it may be possible to find an acceptable balance that works for you. Don’t give up so easily on sex...

By  FrenchFried  |  8

There is more than one kind correct? Maybe this one just didn't work for you. Go back to the doc!!